# SDR YN8R201606300001

- Difficulty date: June 30, 2016
- Submitted: June 30, 2016
- Operation: General aviation
- Aircraft: N50DL
- Make and model: Cessna 421B
- Aircraft serial: 421B0526
- Aircraft time: 5,229 hours
- Engine: Cont GTSIO520H
- Engine time: 1,511 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 654840
- Condition: Cracked
- Location: Rt Engine
- Part time: 1,511 hours
- Component: Engine, Cont
- Component part number: GTSIO520H2B
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN OIL FILTER WAS SECTIONED FOR CHECK FOR CONTAMINATION, LARGE CHIPS OF ALUMINUM WERE NOTED.  SENT OIL FILTER TO AVIATION OIL ANALYSIS LABS AND CONTACTED ENGINE MFG FOR GUIDANCE.  REMOVED AND INSPECTED OIL PUMP, NO DEFECTS FOUND.  REMOVED VALVE TRAIN AND BOROSCOPED CYLINDERS AND BACK SIDE OF PISTONS THROUGH THE LIFTER HOLES.  FOUND NR 2 PISTON SEVERELY CRACKED THROUGH BOTH PISTON PIN BOSSES.
